I have been taking Prednisone for over 16 years (7.5mg) per day and have now become dependent on it. I have asthma and crohn's disease. Is there a substitute for prednisone with less side effects for someone like me whose adrenal gland isn't producing?
I suspect that you and your doctors are aware of the other conventional therapy for Crohn's disease, including aminosalicylates, such as Sulfasalazine® (salicylazosulfapyridine), thiopurine anti-metabolites, such as azathioprine, and, of course, steroids. Entocort® (budesonide) is now considered by many as first-line steroid therapy and some people dependent on conventional therapy, such as yourself, may be switched to budesonide with benefit and decreased steroid side effects.
For your asthma, inhaled corticosteroid (ICS) therapy is preferable to oral (systemic) therapy but in some instances, may not be as efficacious.
You should discuss these considerations with your doctors.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.